I have just started taking Aripiprazole(Abilify) and have found it to have some beneficial effects on my mood. However I am also finding myself to be extremely drowsy. I have heard that this side effect wears off with time. Has anyone else experienced this? It's the first antipsychotic I've taken that's had any effect so I don't want to stop it but the fact I can literally go to sleep while standing up is making my life difficult.
I started taking Abilify in November of last year. At first it made me soo lethargic as well. But within 2 weeks that side effect went away. Yes, it was annoying because it made me want to sleep all the time but it was worth it because now it works great on my moods! Also if the dose ever gets uped then you'll experience the side affects, but then they go away again. Hang in there!
I've been taking abilify for about 6 months now and I'm up to 20mg a day. It seems to be working but I'm not having the drowsy side effects that you speak of, but then I do take my bipolar meds at night, which seems to decrease any sleepiness I might have. Also my doctor prescribed a medication called Provigil to help counteract the drowsiness caused by my medications because I do take several and all of them may cause drowsiness. Perhaps you can research Provigil and see if that may be an option for you, I know it has helped me tremendously. Good luck!
I have been taken abilify for a few years now and sadly my drowsiness has never gone away. However, I am going to stay on abilify as it helps with my mood and being drowsy is a lot better than being in the state of psychosis, so your drowsiness may not wear off but you may get better with coping with it. I wish you well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.